Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 9, 2024, 8:34 PM EST for 4 counties in Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 8:34 PM EST (01:34 UTC)
- Expired
- Jan 9, 2024, 9:30 PM EST
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Indian River County, FL, Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 8:51 PM EST | TSTM WND GST 41 | Treasure Coast Intl Air, FL | KFPR reported a thunderstorm wind gust of 36kt/41mph from the W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 7:15 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 3.9
The text
As transmitted.
640
WUUS52 KMLB 100134
SVRMLB
FLC061-085-093-111-100230-
/O.NEW.KMLB.SV.W.0009.240110T0134Z-240110T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
834 PM EST Tue Jan 9 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
St. Lucie County in east central Florida...
Southeastern Okeechobee County in east central Florida...
Eastern Indian River County in east central Florida...
Central Martin County in east central Florida...
* Until 930 PM EST.
* At 833 PM EST, severe thunderstorms were located along a line
extending from Pointe West to near Treasure Island, moving
northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian, and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EST for east central
Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once to a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EST for east central
Florida.
&&
LAT...LON 2706 8065 2714 8069 2720 8078 2778 8051
2781 8040 2721 8013 2707 8009
TIME...MOT...LOC 0133Z 237DEG 60KT 2764 8049 2718 8073
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich2 follow-up statements
063
WWUS52 KMLB 100207
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
907 PM EST Tue Jan 9 2024
FLC061-093-100215-
/O.CAN.KMLB.SV.W.0009.000000T0000Z-240110T0230Z/
Okeechobee FL-Indian River FL-
907 PM EST Tue Jan 9 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKEECHOBEE AND
EASTERN INDIAN RIVER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EST for east central
Florida.
LAT...LON 2706 8065 2713 8061 2720 8059 2756 8042
2756 8036 2757 8036 2757 8034 2756 8032
2757 8032 2757 8029 2721 8013 2707 8009
TIME...MOT...LOC 0205Z 237DEG 60KT 2793 7999 2747 8023
$$
FLC085-111-100230-
/O.CON.KMLB.SV.W.0009.000000T0000Z-240110T0230Z/
St. Lucie FL-Martin FL-
907 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR CENTRAL ST. LUCIE AND CENTRAL MARTIN COUNTIES...
At 905 PM EST, severe thunderstorms were located along a line
extending from near Fort Pierce Inlet, moving northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EST for east central
Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2706 8065 2713 8061 2720 8059 2756 8042
2756 8036 2757 8036 2757 8034 2756 8032
2757 8032 2757 8029 2721 8013 2707 8009
TIME...MOT...LOC 0205Z 237DEG 60KT 2793 7999 2747 8023
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich352
WWUS52 KMLB 100220
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
920 PM EST Tue Jan 9 2024
FLC085-111-100230-
/O.CON.KMLB.SV.W.0009.000000T0000Z-240110T0230Z/
St. Lucie FL-Martin FL-
920 PM EST Tue Jan 9 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR SOUTHEASTERN ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES...
At 919 PM EST, severe thunderstorms were located along a line
extending from 7 miles east of Fort Pierce Inlet to 6 miles southwest
of Palm City, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Jupiter Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EST for east central
Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2706 8045 2714 8043 2749 8027 2725 8015
2707 8009
TIME...MOT...LOC 0219Z 269DEG 37KT 2746 8018 2707 8031
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 3:11 PM EST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 9, 3:11 PM EST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
311 PM EST Tue Jan 9 2024
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
...Severe Weather Risk Increases in the Late Afternoon/Evening...
...Tornado Watch Brevard/Osceola Northward thought 9 PM...
...Windy Conditions Continue into This Evening...
Current/Evening...Tight pressure gradient and strengthening low
level winds have allowed windy conditions to develop with some gusts
in the 35 to 45 mph range this afternoon. The Wind Advisory will
continue through 7 pm this evening. Main convective line/QLCS ahead
of the front approaching the FL west coast this afternoon continues
to exhibit the potential for severe wind gusts and transient
circulation features. The convective line should be approaching Lake
County by 4 pm and then transition across the I-4 corridor in the
5pm to 7pm time frame. There is an increasing concern for severe
wind gusts with the strong environmental winds and the potential for
tornadoes along the line and with any discrete convection just ahead
of the line. The line should reach NW Osceola and northern Brevard
between 6pm and 7 pm and continue southeast toward the Treasure
Coast and Okeechobee through late evening. The Tornado Watch
continues for all of east central FL from Osceola and Brevard
Counties northward through 9 pm. With strong environmental winds
fields the risk for severe damaging wind gusts will continue into
late evening for areas from Okeechobee county to the Treasure Coast.
Overnight...Strong to potentially severe storms should clear Martin
county by around midnight with the cold front moving through
overnight. Winds will switch to the WNW/NW at 10 to 15 mph with low
temps dropping to 45-50 nrn zones to upper 50s across Martin county.
Wednesday...Much drier air and cooler air will move into east
central Florida with mostly sunny skies and highs in the 60s. Dry
weather is expected with winds from WNW/NW around 10 mph.
Wed Night-Thu (Modified Previous Discussion)...A cooler and drier
airmass continues to overspread the area as weak high pressure
builds east over the FL peninsula from the Gulf of Mexico. The high
pressure will continue eastward and offshore Thu allowing clouds and
showers to creep back northward, and veering winds to NE/E. Northern
sections should remain dry Thu but all areas will see a return to
considerable cloudiness with shower chances up to 30 percent across
the south.
Chilly Wed night with mins in the lower 40s across the north.
Increasing clouds across the south should hold temps to the low and
mid 50s. Not much change in highs Thu, which will be in the mid 60s
to low 70s. Less cool Thu night into Fri morning with lows in the
mid 50s to mid 60s.
Fri-Mon (Previous Discussion)...The next storm system takes shape
over the southern Plains Thu night and will intensify as it lifts NE
to the St Lawrence Valley Sat. The old front stationary across the
FL Straits will return northward as a warm front Thu night/Fri,
along with much higher rain chances. Noticeably warmer and becoming
breezy on Fri with max temps reaching the mid 80s across the south,
squarely in the warm sector. More clouds and precip across the north
will hold max temps to the upper 70s. The next cold front is
forecast to swing through the first part of Sat with a quick shot of
colder and drier air Sat night/Sun before moisture returns on Mon.
&&
.MARINE...
Tonight...A convective line with strong to severe storms will sweep
southeast across the waters this evening and through the early
morning hours. Gale conditions will continue into at least this
evening near the coast with offshore into the overnight. For the
late evening update, near shore marine areas should gradually
transition to small craft conditions. Marine conditions continue
very hazardous for small craft.
Wednesday...Small craft conditions expected through mid morning
offshore with poor to hazardous seas offshore, but winds and seas
will gradually diminish near shore to near 10 knots and seas around
3 ft by late afternoon near the coast.
Wed-Sat (Modified Previous)...The old front will lift back northward
as a warm front across the local Atlc waters Thu night/Fri, followed
by yet another cold frontal passage early Sat. Boating conditions
will deteriorate once again Thu night/Fri as SE to S winds increase
to 15-20kts with increased coverage of showers and storms. Winds
turn NW Sat behind the front at 15-20 knots. Seas will be suppressed
nearshore around 3 ft due to the offshore flow but 6-7ft offshore.
&&
.AVIATION...
(18Z TAFS) Issued at 212 PM EST Tue Jan 9 2024
Gusty winds will continue at all terminals into this evening with
SHRA/TSRA CHCs increasing for KLEE by 21z and moving twd the KDAB-
KMLB corridor from 22z-01z. TAFs advertise short tempo windows when
strongest storms are expected. The front should sweep most of the
SHRA/TSRA activity SE of KFPR-KSUA (03z-05z) by late evening into
the Atlc with improving conditions for all terminals overnight. VFR
conds expected Wed with lighter winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 48 63 44 63 / 70 0 0 10
MCO 51 64 47 64 / 70 0 0 20
MLB 53 67 50 69 / 80 0 0 20
VRB 54 69 51 72 / 80 0 0 20
LEE 48 64 45 64 / 50 0 0 10
SFB 49 64 46 65 / 70 0 0 10
ORL 50 64 48 65 / 70 0 0 20
FPR 55 70 52 72 / 70 0 0 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 9 PM EST this evening for FLZ041-044>046-053-
141-144-247-347-447-547-647-747.
Wind Advisory until 7 PM EST this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
High Surf Advisory until 7 PM EST this evening for FLZ141-154-
159-164-347-447-647-747.
AM...Gale Warning until 4 AM EST Wednesday for AMZ550-552-555-570-572-
575.
Tornado Watch until 9 PM EST this evening for AMZ550-552.
Small Craft Advisory from 4 AM to 10 AM EST Wednesday for AMZ570-
572-575.
&&
Volkmer/Haley/Heil/Weitlich/LawHazardous weather outlook, Jan 9, 10:48 AM EST, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1048 AM EST Tue Jan 9 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1048 AM EST Tue Jan 9 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A band of strong to severe storms is forecast to approach east central Florida late this afternoon and move across the area into the evening hours. The main storm threats associated with this band of storms will be the risk of severe damaging wind gusts of 60 to 70 mph, a few tornadoes, frequent lightning strikes, and small hail. Heavy rain will also be possible within the band of storms, but it will be moving quickly, so rain accumulations of only 1 to 2 inches are forecast. Residents and visitors are strongly advised to prepare ahead of this line of storms and stay weather aware this afternoon into the late evening hours. It is important to ensure you have multiple ways of receiving severe weather warnings and alerts. Wireless Emergency Alerts being turned on your phone, having a NOAA Weather Radio, staying up to date on our social media feeds, and listening in to your local broadcast meteorologists are all great ways to stay informed about the weather. Finally, make sure fellow family members and residents know safe places within your dwelling should you have to shelter at any point. Be prepared to seek shelter quickly should warnings be issued for your area! .MARINE THUNDERSTORM GUST IMPACT... A band of strong to severe storms will move across the inland lakes, intracoastal waters, and local Atlantic waters late this afternoon into the evening hours. Storms will be capable of producing gusts in excess of 35 knots, frequent cloud-to-water lightning strikes, and locally higher seas. .WATERSPOUT IMPACT... As the band of strong to severe storms moves across east central Florida and out over the local Atlantic waters, waterspouts cannot be ruled out across inland lakes, the intracoastal waters, and the local Atlantic waters. Marine interests should remain vigilant. .HIGH WIND IMPACT... A tightening pressure gradient out ahead of the front has led to windy conditions outside of storms across east central Florida. A Wind Advisory is in effect for sustained non-convective winds of 20 to 30 mph with gusts up 40 to 45 mph expected. .WIND AND SEA IMPACT... Dangerous boating conditions exist across the local Atlantic waters, and a Gale Warning will remain in effect across all the adjacent Atlantic waters through 4 AM on Wednesday. Seas up to 12 feet and winds 25 to 35 knots with gusts up to 45 knots are forecast. .RIP CURRENT IMPACT... A Moderate risk of rip currents exists at the central Florida Atlantic beaches, with a strong northward flowing longshore current present due to southerly winds. Additionally, a High Surf Advisory is in effect across the coast for breaking waves of 5 to 7 feet and rough surf. Entering the ocean is not advised. .RIVER FLOOD IMPACT... The Saint Johns River near Astor remains just below Action Stage, but is forecast to rise back into Action Stage midweek as a result of rainfall associated with the storms. It is then forecast to fall back below Action Stage late this week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Poor to hazardous boating conditions will gradually improve on Wednesday. Another system should lead to worsening boating conditions this upcoming weekend. Another frontal system arriving on Friday will bring increasing chances for scattered to numerous lightning storms across east central Florida. Current guidance indicates the front will stall across the peninsula, leading to isolated to scattered thunderstorms chances through Saturday. The risk of dangerous rip currents will remain at least moderate through mid-week. .SPOTTER INFORMATION STATEMENT... Spotters should closely monitor weather conditions and activate as weather approaches. Volkmer/Tollefsen
In the hours before
Local storm report, Jan 9, 6:41 PM EST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
641 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Tstm Wnd Gst Orlando Executive Airpo 28.55N 81.33W
01/09/2024 M44 mph Orange FL ASOS
ORL reported a thunderstorm wind gust of 38KT/44MPH
from the W.
&&
Event Number MLB2400004
ZTLLocal storm report, Jan 9, 6:46 PM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
646 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Gst 2 NNW Kissimmee 28.33N 81.42W
01/09/2024 M51 mph Osceola FL Mesonet
The KUA Building WeatherStem reported a thunderstorm
wind gust of 44KT/51mph from the W.
&&
Event Number MLB2400005
ZTLSpecial weather statement, Jan 9, 7:03 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
703 PM EST Tue Jan 9 2024
FLZ247-347-447-547-647-747-100045-
Southern Brevard Barrier Islands FL-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
Inland Northern Brevard FL-
703 PM EST Tue Jan 9 2024
...Strong thunderstorms will impact portions of Brevard County
through 745 PM EST...
At 702 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Merritt Island Wildlife Refuge to near
Lone Cabbage Fish Camp to 6 miles south of Holopaw. Movement was
northeast at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge, and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for east central
Florida.
&&
LAT...LON 2783 8047 2785 8049 2783 8051 2782 8087
2854 8085 2871 8062 2860 8054 2846 8049
2839 8057 2819 8056 2783 8040
TIME...MOT...LOC 0002Z 227DEG 46KT 2856 8071 2830 8089 2804 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SedlockLocal storm report, Jan 9, 8:01 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
801 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Gst Daytona Beach Intl Airp 29.17N 81.07W
01/09/2024 M43 mph Volusia FL ASOS
KDAB reported a thunderstorm wind gust of 37kt/43mph
from the W.
&&
Event Number MLB2400006
ZTLSpecial weather statement, Jan 9, 8:01 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
801 PM EST Tue Jan 9 2024
FLZ058-154-159-254-259-547-647-100145-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
801 PM EST Tue Jan 9 2024
...Strong thunderstorms will impact portions of western St. Lucie,
Okeechobee, Indian River and south central Brevard Counties through
845 PM EST...
At 800 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fellsmere to Fort Drum to 8 miles south of
Basinger. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee, and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
A Tornado Watch remains in effect until 900 PM EST for east central
Florida. A Tornado Watch also remains in effect until 1100 PM EST for
east central Florida.
&&
LAT...LON 2717 8088 2722 8095 2722 8097 2723 8099
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2739 8111 2750 8107 2764 8087
2783 8077 2786 8042 2767 8033 2722 8059
2718 8074 2721 8081 2719 8084 2715 8087
TIME...MOT...LOC 0100Z 254DEG 31KT 2779 8065 2752 8083 2728 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TollefsenLocal storm report, Jan 9, 8:10 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
810 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Gst Melbourne Intl Airport 28.10N 80.64W
01/09/2024 M40 mph Brevard FL ASOS
KMLB reported a thunderstorm wind gust of 35kt/40mph
from the WNW.
&&
Event Number MLB2400007
ZTLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:03 PM EST | Special Weather Statement | MLB | Brevard | 42 min |
| Jan 9, 7:12 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola, Saint Lucie | 48 min |
| Jan 9, 7:20 PM EST | Small Craft Advisory | MLB | 15 hr | |
| Jan 9, 7:56 PM EST | Severe Thunderstorm Warning | MLB | Brevard | 19 min |
| Jan 9, 8:01 PM EST | Special Weather Statement | MLB | Indian River, Okeechobee | 44 min |
| Jan 9, 8:14 PM EST | Special Marine Warning | MLB | 3 hr | |
| Jan 9, 8:51 PM EST | Tornado Warning | MLB | Saint Lucie | 24 min |
| Jan 9, 8:56 PM EST | Special Weather Statement | MLB | Martin | 49 min |
| Jan 9, 9:28 PM EST | Special Weather Statement | MLB | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.